It is currently Tue Aug 22, 2017 3:06 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
 Post subject: What was tapering like?
PostPosted: Thu Jul 15, 2010 5:30 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat May 01, 2010 3:46 pm
Posts: 461
Location: South Florida
Hello,

I have been discussing tapering with my doctor after almost a year on our friend suboxone. I have found a my recovery plan in meetings and for a few good reasons want to start my journey off of sub. I'm trying not to be in a hurry but you know how an alcoholic mind wants to fix everything RIGHT NOW.. :) So I've been taking 6mg ( down from 8mg) for about a week and the only thing I'm noticing is that some side effects are getting a little better (sweating and constipation). About how long did you stay at the different doses before going to the next cut? My doc told me of a method where you take the lower dose only once per week before going down in a daily dose. Anyone done that?

What was tapering like?

Thanks!

P.S. SUBOXONE SAVED MY LIFE AND IF THE SIDE EFFECTS AND FEAR OF SURGERY WEREN'T AS BAD FOR ME I WOULD HAVE NO PROBLEM BEING ON IT LONGER. Not knocking anyone, it's a great tool for recovery!


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 15, 2010 9:11 pm 
Offline
Super Poster
Super Poster

Joined: Fri Jul 10, 2009 11:50 pm
Posts: 128
Hey Glen,

YOu can probably find and my have already plenty of tapering threads that discuss tapering and how people have coped.

For me tapering was easy as long as you take it slow. I wasn't on a strict tapering plan. I just took a little less whenever I was feeling good and dind't think I needed more or could handle taking a little less. It worked great. Everyone's different but I let myself taper naturally. I think your doc's idea of doing a lower dose once a week is fine but you could probably do it every other day even.

I found that I could do a good solid drop in dosage every other week or so. When you get down to lower amounts (1mg-2mg and under) you want ot make sure you give your brain time to adapt each time.

As far as what's to be expected each noticable reduction for me caused minor (VERY MINOR) wd stuff. A litttle bit of the runs, a little bit less motivated to work and stuff, etc. Nothing bad at all. Hope that helps. I'm 40+ days off after a slow taper and doing well. You'll be fine.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jul 16, 2010 3:15 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Feb 16, 2010 2:20 pm
Posts: 635
Hi Glen:

For the must comfortable taper, I suggest going down my 1mg per month until you reach about 2mg, then at that point, I'm pretty sure that Dr. Junig recommends tapering at 10% reduction each time, and wait at least two weeks between reductions.

It got difficult for me below 1mg and I'm actually back on 8mg and have decided after almost 30 years of heavy opiate abuse that I'm probably a lifer on suboxone.

Good luck with your taper.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sat Jul 17, 2010 12:33 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat May 01, 2010 3:46 pm
Posts: 461
Location: South Florida
Thanks for the replies!

It was the 9th day of 6mg today and I feel the same if not better than before. Hawker, you mentioned w/d symptoms especially "the runs". I have not had that since I started suboxone, not even close. I have been having constipation more and more recently and that's part of why I want to get down in dose. I stated eating tons of fiber thanks to some suggestions on here and it's helped a lot. Also, I am sweating bullets any time it's even a little warm. Like freakishly sweating. This has been happening since I started suboxone though. Going to discuss this all with my doctor. I will start to go to 4mg after 2 weeks of this and see how I'm feeling as a guide. I love what suboxone has done for me but my life is starting to revolve around how I can be less sweaty, it's embarrassing :)


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jul 17, 2010 8:02 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Feb 16, 2010 2:20 pm
Posts: 635
Those are all very common side effects. I get the sweats once in a while, but luckily for me, I work in a data center, so the room I spend my entire day in is kept at a constant 59 degrees (f) which helps quite a bit.

For the constipation, I usually try to eat some fiber at least once a day and that seems to help.

There are times, however, where it doesn't help and that's when I reach for Dulcalax, it's a stool softener, very mild, works like a charm.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jul 18, 2010 9:57 pm 
Offline
Super Poster
Super Poster

Joined: Fri Jul 10, 2009 11:50 pm
Posts: 128
Hi Glen,

I found that the symptoms change as you get down to lower doses. I think your body starts some real wd's whe you get down under 1 mg and lower. It's all totally manageable and mild but I think that is when you really start taking the large amounts of opiates away and thus end up with some traditional wd symptoms like the runs. Hope that helps. Again the main thing to remember is that if you keep slowly tapering sooner or later you'll get where you need to be and there is never a horrible situation coming as long as you take your time and listen to your body.

Dug


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: MovingOn and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group